Alert archive / Nevada / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 1, 2009, 2:02 PM PDT for Mineral County, Nevada. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 2:02 PM PDT (21:02 UTC)
- Expired
- Jun 1, 2009, 2:45 PM PDT
- In force
- 43 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Mineral County, NV
The radar
The Reno radar (KRGX), 148 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:16 PM PDT | HAIL 0.25 | Hawthorne, NV | PEA-SIZE HAIL IN HAWTHORNE. |
| Jun 1, 2:20 PM PDT | HAIL 0.25 | 1 S Hawthorne, NV | PEA SIZE HAIL WITH HEAVY RAIN DURING THUNDERSTORM. |
| Jun 1, 2:20 PM PDT | HAIL 0.5 | 1 Sse Hawthorne, NV | MARBLE SIZE HAIL ALONG WITH VERY HEAVY RAIN IN THUNDERSTORM. |
| Jun 1, 2:20 PM PDT | HAIL 0.5 | 2 Sse Hawthorne, NV | PEA TO MARBLE SIZE HAIL WITH VERY HEAVY RAIN DURING THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 012102 SVRREV NVC021-012145- /O.NEW.KREV.SV.W.0020.090601T2102Z-090601T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 202 PM PDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MINERAL COUNTY IN WESTERN NEVADA... * UNTIL 245 PM PDT * AT 202 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWTHORNE...OR 28 MILES NORTHEAST OF BODIE...AND MOVING NORTH AT 10 MPH. * LOCATIONS AFFECTED INCLUDE...HAWTHORNE AND FLETCHER. THIS STORM MAY ALSO PRODUCE HAIL UP TO THE SIZE OF NICKELS. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3866 11879 3867 11851 3843 11856 3842 11872 TIME...MOT...LOC 2102Z 177DEG 7KT 3849 11864 $$ CS
2 follow-up statements
000 WWUS55 KREV 012127 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 227 PM PDT MON JUN 1 2009 NVC021-012145- /O.CON.KREV.SV.W.0020.000000T0000Z-090601T2145Z/ MINERAL NV- 227 PM PDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR CENTRAL MINERAL COUNTY... AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWTHORNE...OR 31 MILES NORTHEAST OF BODIE...MOVING NORTH AT 10 MPH. * LOCATIONS AFFECTED INCLUDE...HAWTHORNE AND HAWTHORNE INDUSTRIAL AIRPORT. THIS STORM WILL ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. EARLIER, A SPOTTER REPORTED PEA SIZED HAIL NEAR HAWTHORNE. TRAVELERS ON HIGHWAY 95 WILL BE IMPACTED BY THIS STORM. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3846 11873 3866 11879 3867 11851 3849 11855 TIME...MOT...LOC 2126Z 177DEG 7KT 3854 11861 $$ CS
000 WWUS55 KREV 012141 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 241 PM PDT MON JUN 1 2009 NVC021-012150- /O.EXP.KREV.SV.W.0020.000000T0000Z-090601T2145Z/ MINERAL NV- 241 PM PDT MON JUN 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MINERAL COUNTY WILL EXPIRE AT 245 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 330 PM PDT (MAINLY NORTH AND EAST OF HAWTHORNE)... CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS. LAT...LON 3846 11873 3866 11879 3867 11851 3849 11855 TIME...MOT...LOC 2140Z 177DEG 7KT 3859 11858 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:52 AM PDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:52 AM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 252 AM PDT MON JUN 1 2009 .SHORT TERM... PREVIOUS FORECAST LOOKING RIGHT ON TRACK EXCEPT FOR A FEW MINOR TWEAKS. UPPER LOW OFF THE CA COAST IS SLOWLY MOVING CLOSER TO THE AREA...WITH A SHORTWAVE TROUGH/TROP FOLD ROTATING AROUND THE MAIN LOW EXPECTED TO MOVE INTO CALIFORNIA TODAY. THIS VORT MAX WILL BE MOVING INTO NORTHERN CA LATE THIS AFTERNOON...BECOMING NEGATIVELY TILTED AND ENHANCING THE CONVECTION ACROSS THE REGION WITH DIFFLUENCE ALOFT THROUGH THE EVENING. TODAY WILL BE AN INTERESTING DAY FOR THUNDERSTORMS...MAINLY BECAUSE THE FOCUS WILL CHANGE TO MORE ORGANIZED ENVIRONMENT WITH INCREASED SHEAR ALOFT...AS OPPOSED TO THE PULSE TYPE CONVECTION WE HAVE SEEN OVER THE LAST FEW DAYS. STORMS THAT DEVELOP TODAY WILL HAVE DECENT MOVEMENT TO THE NORTH TODAY...WITH LESS OF A FLASH FLOODING THREAT UNLESS STORMS BEGIN TO TRAIN OVER THE SAME AREAS. THERE IS STILL ABUNDANT MOISTURE IN THE ATMOSPHERE...ALTHOUGH I EXPECT THIS MORNINGS SOUNDING TO COME IN DRIER THAN WHAT WE SAW YESTERDAY MORNING. CONVECTION IS EXPECTED TO INITIATE THIS MORNING IN THE HIGH SIERRA FROM TAHOE INTO MONO COUNTY...AS WELL AS UP NORTH IN THE LASSEN CONVERGENCE ZONE...PUSHING OFF TO THE NORTHEAST. WITH THE SHORTWAVE MOVING UP THE CA COAST THIS MORNING...EXPECT STORMS TO START OUT FAIRLY RUN-OF-THE-MILL...BUT AS THE SHORTWAVE GETS CLOSER TO THE AREA AND INCREASES SHEAR AND LIFT SOME STORMS WILL BECOME MORE ORGANIZED AND LONGER LIVED. COVERAGE WILL BECOME MORE NUMEROUS IN THE LATE AFTERNOON AND INTO THE EVENING SPREADING NORTHWARD AS WE GET THE ENHANCEMENT FROM THE SHORTWAVE. AREAS NORTH AND EAST OF RENO-TAHOE LOOK TO HAVE THE BEST CHANCES FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING...WHERE BEST INSTABILITY AND SHEAR COME TOGETHER. THUNDERSTORM ACTIVITY WILL DECREASE IN THE SIERRA BY LATE AFTERNOON AND IN THE RENO AREA BY EARLY EVENING AS WE STABILIZE WITH WESTERLY WINDS. MAIN THREAT WILL BE STRONG OUTFLOW WINDS AND HAIL WITH THE STRONGEST STORMS. CONVECTION WILL CONTINUE INTO TONIGHT AHEAD OF THE FORCING...TAPERING OFF AFTER MIDNIGHT AS THE SHORTWAVE ROTATES OUT OF THE AREA. THE LOW PRESSURE OFF THE CA COAST CONTINUES TO MOVE CLOSER ON TUESDAY WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED AGAIN AS WE DESTABILIZE FROM COOLING TEMPERATURES ALOFT. MODELS ARE SHOWING PW VALUES INCREASING TO NEAR ONE INCH TUESDAY...WHICH WOULD INCREASE THE THREAT FOR FLASH FLOODING...BUT STORMS WILL HAVE FAST MOVEMENT AS WINDS INCREASE THE CLOUD BEARING LAYERS. THIS WILL NEED TO BE MONITORED. WEDNESDAY LOOKS TO BE BEST DAY YET IN TERMS OF SEVERE THUNDERSTORM CHANCES. NOSE OF THE JET WILL MOVE INTO NORTHERN CA WITH DIFFLUENCE IN THE UPPER LEVELS LOOKING VERY FAVORABLE FOR INTENSE THUNDERSTORMS. MODEL SOUNDINGS ARE SHOWING LONG CURVED HODOGRAPHS FAVORABLE FOR ORGANIZED STRONG STORMS...AND POSSIBLE SUPERCELL DEVELOPMENT. MODELS HAVE BEEN FLOPPING A BIT ON THE DAY THAT THE JET NOSES IN...BUT WHENEVER THE JET DOES MOVE IN...THIS WILL END UP BEING THE BEST DAY FOR SEVERE STORMS WITH THE STRONGEST FORCING AND DIFFLUENCE ALOFT. HOON .LONG TERM...THURSDAY THROUGH SUNDAY... MODELS CONTINUE TO SHOW A CUT OFF LOW THAT WILL PROGRESS TOWARDS THE CENTRAL CA COAST ON THURSDAY BEFORE MOVING NORTHEAST ACROSS THE REGION THROUGH FRIDAY NIGHT. GFS CONTINUES TO BE A BIT FASTER THAN THE EURO IN BRINGING THE SYSTEM ONSHORE AND ACROSS THE AREA. BUMPED UP POPS ON THURSDAY WITH GOOD UPPER LEVEL JET SUPPORT AND WEAK VORT MAXES ROTATING INTO WESTERN NV DURING THE AFTERNOON. PLENTY OF INSTABILITY OVER THE AREA AND MOISTURE WILL AID IN PRODUCING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE SIERRA AND WESTERN NV. UPPER LOW IS FORECAST TO MOVE NORTHEAST ACROSS THE FORECAST AREA BY FRIDAY NIGHT. WITH COLD POOL OVERHEAD GENERATING INSTABILITY AND ABUNDANT MOISTURE...WE WILL CONTINUE TO SEE SHOWERS AND THUNDERSTORMS INTO FRIDAY NIGHT. UPPER LEVEL SYSTEM PULLS AWAY FROM THE AREA ON SATURDAY WITH COOL NORTHWESTERLY FLOW DEVELOPING OVER THE WESTERN CONUS. EURO HOLDS ON TO PRECIP THROUGH SATURDAY NIGHT WITH SLOWER MOVEMENT. ONLY MAJOR CHANGE TO THE GOING FORECAST WAS TO LOWER TEMPERATURES BOTH FRIDAY AND SATURDAY A GOOD 5-8 DEGREES AREA WIDE. BOTH MODELS INDICATING 700 MB TEMPS FROM 0C TO -3C MOVING ACROSS THE REGION AS THE CORE OF THE LOW MOVES OVERHEAD AND NORTHWEST FLOW SETTING UP. STAYED WARMER THAN GUIDANCE...WHICH HAD HIGHS ONLY IN THE UPPER 60S FOR WESTERN NV...WITH HIGHS FRIDAY AND SATURDAY IN THE LOWER 70S IN WESTERN NV AND 50S IN THE SIERRA. WE SHOULD START TO SEE A WARM UP SUNDAY AS WEAK HIGH PRESSURE BUILD ACROSS THE REGION WITH TEMPERATURES REBOUNDING TO NEAR 80 IN WESTERN NV AND 60S ACROSS THE SIERRA. MOZLEY && .AVIATION... CONDITIONS REMAIN MOIST AND UNSTABLE WITH UPPER LOW OFF THE CALIFORNIA COAST. INITIALLY SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SIERRA 18-21Z...THEN OVER WESTERN NEVADA 20-23Z. STORMS CAPABLE OF PRODUCING OUTFLOWS TO 45KTS...HAIL AND HEAVY RAIN. STORMS IN THE SIERRA SHOULD DIMINISH BY LATE AFTERNOON AND END NEAR KRNO BY EARLY EVENING. SHOWERS AND STORMS COULD LAST WELL INTO THE EVENING NORTH OF SUSANVILLE-LOVELOCK. UPPER LOW REMAINS STATIONARY UNTIL FRIDAY WITH FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 1, 5:56 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 556 AM PDT MON JUN 1 2009 CAZ070>073-NVZ001>005-020100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 556 AM PDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY WITH LOW PRESSURE NEAR THE CALIFORNIA COAST AND MOIST AND UNSTABLE CONDITIONS OVER THE AREA. THE LOW WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THIS EVENING NORTH OF HIGHWAY 50. THE STRONGEST THUNDERSTORMS TODAY MAY PRODUCE WIND GUSTS TO 60 MPH...HAIL AND VERY HEAVY RAIN. THE FLASH FLOOD POTENTIAL IS LOW BUT REMAINS POSSIBLE IF STORMS TRAIN OVER ONE LOCATION...OR PRODUCE VERY HEAVY RAIN ON STEEP SLOPES. ADDITIONAL DETAILS ON THE SEVERE THUNDERSTORM POTENTIAL CAN BE FOUND IN OUR LATEST FORECAST DISCUSSION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE WILL REMAIN NEAR THE COAST UNTIL FRIDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH LATE WEEK. SEVERE WEATHER REMAINS POSSIBLE...ESPECIALLY FOR AREAS NORTH OF HIGHWAY 50. LATE THIS WEEK THE LOW IS FORECAST TO MOVE OVER THE SIERRA AND BRING COOLER TEMPERATURES TO THE AREA FOR THE WEEKEND. SNOW LEVELS MAY LOWER TO 8000 FEET FRIDAY NIGHT AND SATURDAY WITH LIGHT ACCUMULATIONS ON THE HIGHEST SIERRA PEAKS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. HTTP://WEATHER.GOV/RENO BRONG
In the hours before
Special weather statement, Jun 1, 11:37 AM PDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1137 AM PDT MON JUN 1 2009 NVZ001-003-011915- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES- 1137 AM PDT MON JUN 1 2009 ...THUNDERSTORMS WITH HEAVY RAIN NORTHEAST OF BRIDGEPORT THROUGH 1215 PM PDT... AT 1134 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF COLEVILLE TO 13 MILES NORTHEAST OF BRIDGEPORT. THESE STORMS WERE MOVING SLOWLY TO THE NORTH AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...SWEETWATER SUMMIT AND JUNCTION NV 338 AND NV 829 (WELLINGTON CUTOFF). TRAVELERS ON HIGHWAY 338 WILL BE IMPACTED BY THESE STORMS. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 12:26 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1226 PM PDT MON JUN 1 2009 CAZ072-NVZ001-003-004-012030- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1226 PM PDT MON JUN 1 2009 ...THUNDERSTORMS WITH HEAVY RAIN OVER FAR WESTERN NEVADA... AT 1222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DAYTON TO 7 MILES NORTHWEST OF TOPAZ LAKE TO 7 MILES SOUTHWEST OF MOUNT GRANT...AND MOVING SLOWLY TO THE NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...DAYTON...GARDNERVILLE...GARDNERVILLE RANCHOS...GOLD HILL...HAWTHORNE AND HOLBROOK JUNCTION. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. TRAVELERS ON US 50 EAST OF CARSON CITY, US 395 SOUTH OF GARDNERVILLE, AND HIGHWAY 338 SOUTH OF WELLINGTON, WILL BE IMPACTED BY THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 1:35 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 135 PM PDT MON JUN 1 2009 NVZ004-012130- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 135 PM PDT MON JUN 1 2009 ...THUNDERSTORMS WITH HEAVY RAIN OVER PERSHING COUNTY... AT 134 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF LOVELOCK TO 21 MILES EAST OF LOVELOCK TO 38 MILES SOUTH OF WINNEMUCCA TO 49 MILES NORTH OF NEW PASS SUMMIT...AND MOVING SLOWLY NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...RYE PATCH RESERVOIR...UNIONVILLE...LOVELOCK DERBY FIELD AIRPORT AND JUNCTION I 80 AND NV 396/857 (EXIT 112). HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 1:44 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 144 PM PDT MON JUN 1 2009 NVZ003-004-012115- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 144 PM PDT MON JUN 1 2009 ...THUNDERSTORMS WITH HEAVY RAIN ALONG INTERSTATE 80 BETWEEN RENO AND FERNLEY... AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR DERBY DAM...OR 20 MILES EAST OF RENO...AND MOVING SLOWLY NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...PATRICK AND DERBY DAM. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:54 PM PDT | Flash Flood Warning | REV | Churchill | 86 min |
| Jun 1, 1:32 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 43 min |
| Jun 1, 2:25 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Storey, Washoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.